Alert archive / California / Flash Flood Watches in 2015
Flash Flood Watch 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood watch at Oct 17, 2015, 3:14 AM PDT for Santa Barbara County, California. It took effect at Oct 17, 2015, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 3:14 AM PDT (10:14 UTC)
- In effect from
- Oct 17, 2015, 12:00 PM PDT
- Expired
- Oct 17, 2015, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
- Flood severity
- None
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood watch went out at Oct 16, 2:00 PM PDT, 13 hours 14 minutes earlier.
Area forecast discussion, Oct 16, 2:00 PM PDT, 13 hours 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT FRI OCT 16 2015 .SYNOPSIS... LOW PRESSURE ALOFT WILL BRING THE POSSIBILITY OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THROUGH SUNDAY. COASTAL MORNING CLOUDS AND PATCHY FOG IS ALSO POSSIBLE THROUGH SUNDAY. A SECOND LOW PRESSURE ALOFT WILL SUPPORT COOLER TEMPERATURES SUNDAY AND MONDAY WITH GRADUALLY WARMING THROUGH THE MIDDLE OF NEXT WEEK AS THE LOW SLOWLY PUSHES TO THE EAST. && .SHORT TERM (TODAY-MON)...ACTIVITY A LITTLE SLOWER TO START TODAY THOUGH THERE HAVE BEEN A FEW SHOWERS ESPECIALLY NEAR THE LA/SBD BORDER. CELLS THERE ARE MOVING FAIRLY RAPIDLY WHILE THE CELL THAT HAS DEVELOPED IN THE SBA MTNS IS MOSTLY STATIONARY. GIVEN THE POSITION OF THE LOW THIS MAKES SENSE AND MODELS SHOWED THIS QUITE WELL. AS THE LOW CONTINUES TO SHIFT EAST TODAY THERE SHOULD BE A WEAKENING OF THE STEERING WINDS ACROSS LA COUNTY RESULTING IN SLOWER MOVING STORMS AND A HIGHER RISK OF FLASH FLOODING. PWATS STILL IN THE 1.3"-1.5" RANGE TODAY AND ALL THE PARAMETERS LOOK SIMILAR TO YESTERDAY SO I FULLY EXPECT TSTORM ACTIVITY TO PICK UP THROUGH THE AFTERNOON ACROSS THE MTNS AND AV AND POSSIBLY ACROSS ERN SLO COUNTY AS WELL. SHOULD SEE STORM DISSIPATING NOT LONG AFTER SUNSET TONIGHT. MARINE LYR CLOUDS EXPECTED TO MOVE INTO THE VALLEYS AGAIN OVERNIGHT AS A WEAK TROF MOVES INTO NRN CA. SOME DEEPENING IS POSSIBLY ALONG WITH AREAS OF DRIZZLE THROUGH THE MORNING HOURS. MOST AREAS SHOULD GET AT LEAST SOME SUNSHINE IN THE AFTERNOON BUT THE BOUNDARY LAYER REMAINS QUITE MOIST AS TRHE TROF CONTINUES TO SLIDE SOUTH THROUGH THE STATE. SO SKIES PROBABLY PARTLY CLOUDY AT BEST. ALSO, THE AIR MASS OVER THE MTNS AND AV REMAINS QUITE UNSTABLE SATURDAY AFTERNOON, THOUGH REALLY NOT MUCH ENERGY ALOFT WITH TODAY'S LOW TO OUR EAST AND THE TROF ENERGY WELL TO OUR NORTH. SO CAN'T RULE OUT THUNDERSTORMS FOR SATURDAY BUT THEY SHOULD BE WEAKER AND LESS WIDESPREAD THAN TODAY. TROF DROPS SOUTH THROUGH CENTRAL CALIFORNIA SUNDAY THEN SHIFTS EAST INTO NV MONDAY. PROBABLY ANOTHER ROUND OF DEEP MARINE LYR CLOUDS AND AREAS OF COAST/VALLEY DRIZZLE SUNDAY MORNING THEN AT LEAST PARTIAL CLEARING BY AFTERNOON. A SMALL CHANCE OF AFTERNOON TSTORMS ACROSS THE INTERIOR AGAIN SUNDAY WITH THE TROF MOVING THROUGH AND LINGERING INSTABILITY/MOISTURE BUT PWATS WILL BE WAY DOWN FROM TODAY SO LESS TO WORK WITH. SOME SECONDARY ENERGY BEHIND THE SUNDAY SYSTEM WILL ACTUALLY START TO CARVE OUT ITS OWN TROF MONDAY. THIS IS A BIT OF A DEPARTURE FROM PREVIOUS SOLUTIONS BUT SEEMS TO BE WELL AGREED UPON BY ALL THE 12Z RUNS TODAY AND WILL GREATLY IMPACT THE WEATHER NEXT WEEK. FOR MONDAY, MORE DEEP MARINE LYR CLOUDS, POSSIBLY SOME MORNING DRIZZLE SLOW CLEARING AND A COUPLE DEGREES OF ADDITIONAL COOLING. .LONG TERM (TUE-FRI)...PRETTY BIG CHANGES IN THE PATTERN AS WAS ALLUDED TO PREVIOUSLY. WITH THE ADDITIONAL ENERGY COMING IN FROM THE NORTH MODELS NOW FAVOR A DEEPER TROF DEVELOPING FURTHER WEST, KEEPING THE RIDGE AXIS MUCH FARTHER NORTH. WHILE ANY PRECIP WITH THIS LOW IS UNLIKELY, THIS PATTERN IS DEFINITELY A COOLER ONE THAN WHAT MODELS HAVE SHOWN THE LAST SEVERAL DAYS. OFFSHORE GRADIENTS ARE NOW ALMOST COMPLETELY NON-EXISTENT AND THE AIR MASS OVERALL IS MUCH COOLER THAN WHAT MODELS WERE SHOWING BEFORE. STILL WARMER THAN NORMAL BUT COOLER THAN IT'S BEEN OVER THE LAST WEEK. CONFIDENCE PRETTY HIGH IN THIS CHANGE IN MODEL SOLUTIONS GIVEN THE EXCELLENT MODEL AGREEMENT. HIGHS HAVE BEEN TRIMMED BACK ABOUT 5 DEGREES, MORE SO FOR COASTAL AREAS. THERE IS 15-30 KT OF NORTHEAST FLOW ALOFT AND SOME MOISTURE FROM 700 MB AND ABOVE TUE/WED SO WE MAY HAVE SOME CLOUDS ACROSS THE MOUNTAINS EACH AFTERNOON. DON'T FEEL CONFIDENT ENOUGH GOING WITH ANY POPS BUT SOMETHING TO WATCH FOR IN FUTURE MODEL SOLUTIONS. THE UPPER LOW SHIFTS EAST THU/FRI BUT IS QUICKLY REPLACED BY ANOTHER TROF FROM THE NORTHWEST THAT AT THIS TIME SHOWS VERY LITTLE MOISTURE FOR US. && .AVIATION...16/1800Z. WEAK MARINE LAYER 015-025 DEEP THIS MORNING. THUNDERSTORMS EXPECTED SOMETIME THROUGH 01Z AT KPMD AND KWJF. 20 PERCENT CHANCE OF VCTS AT KSMX AND KSBP 20-24Z...AND 10 PERCENT AT KBUR AND KVNY. +TSRA AND VRB20G30KT POSSIBLE NEAR ANY THUNDERSTORMS. MVFR CIGS UNLIKELY TO CLEAR BEFORE 20Z AT KLAX KLGB KBUR KVNY KSBA. 30 PERCENT CHANCE OF ALL DAY CIGS AT KLAX AND KLGB. 20 PERCENT CHANCE OF ALL DAY CIGS AT KBUR AND KOXR. STRATUS WILL REFORM AGAIN TONIGHT...WITH CIGS ABOUT THE SAME TO SLIGHTLY HIGHER FROM LAST NIGHT. 40 PERCENT CHANCE OF IFR CIGS AT KPRB 10-16Z. KLAX...MVFR CIGS UNLIKELY TO CLEAR BEFORE 21Z...WITH 30 PERCENT CHANCE OF ALL DAY CIGS. 10 PERCENT CHANCE FOR VCSH...MOSTLY BEFORE 20Z. MVFR CIGS EXPECTED TONIGHT BY 06Z AT THE LATEST. KBUR...MVFR CIGS UNLIKELY TO CLEAR BEFORE 20Z...WITH 20 PERCENT CHANCE OF ALL DAY CIGS. 10 PERCENT FOR VCTS...MOSTLY BEFORE 20Z. IFR CIGS EXPECTED TONIGHT BY 09Z AT THE LATEST. && .MARINE...16/200 PM... MODERATE CONFIDENCE IN LOW GRADE SMALL CRAFT ADVISORY CONDITIONS TONIGHT NORTH OF SAN NICOLAS ISLAND BEYOND 10 NM FROM SHORE. HIGH CONFIDENCE IN SMALL CRAFT CONDITIONS WITH WINDS TO AROUND 30 KT SATURDAY THROUGH EARLY NEXT WEEK. 30 PERCENT CHANCE OF GALE CONDITIONS MONDAY NIGHT. THESE WINDS COULD IMPACT THE WESTERN SBA CHANNEL AS WELL. THESE WINDS WILL ALSO CREATE CHOPPY SEAS NORTH OF SAN ONOFRE...INCREASING EACH DAY THROUGH MONDAY. NO THUNDERSTORMS EXPECTED OVER THE COASTAL WATERS AT THIS TIME. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW AVIATION/MARINE...KITTELL SYNOPSIS...MUNROE WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 16, 6:00 AM PDT, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI OCT 16 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-171300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A MOIST AND UNSTABLE AIR MASS WILL BRING THE POTENTIAL FOR STRONG THUNDERSTORMS TO THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL BE SLOW-MOVING..AND WILL RESULT IN THE POTENTIAL FOR FLASH FLOODING AS WELL AS MUD AND DEBRIS FLOWS. ADDITIONALLY...THUNDERSTORMS COULD PRODUCE GUSTY AND ERRATIC WINDS AS WELL AS HAIL. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY ON TUESDAY AND WEDNESDAY...THERE IS THE POTENTIAL FOR A MODERATE SANTA ANA WIND EVENT. GUSTY NORTHEAST WINDS WILL BE POSSIBLE ACROSS SECTIONS OF VENTURA AND LOS ANGELES COUNTIES...AS WELL AS WARM AND DRY CONDITIONS. SO...THERE WILL BE A HEIGHTENED FIRE WEATHER CONCERN FOR THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:15 AM PDT | Small Craft Advisory | LOX | 4 days |
Nearby
Flash Flood Watches in California, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.